Alert archive / Minnesota / Gale Warnings in 2011
Gale Warning 1, NWS Duluth, MN
NWS Duluth, MN issued this gale warning at Mar 22, 2011, 3:44 AM CDT. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2011, 3:44 AM CDT (08:44 UTC)
- Expired
- Mar 23, 2011, 2:56 PM CDT
- In force
- 35 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
839 WHUS73 KDLH 220844 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 344 AM CDT TUE MAR 22 2011 LSZ144-145-221700- /O.UPG.KDLH.SC.Y.0006.000000T0000Z-110324T0000Z/ /O.NEW.KDLH.GL.W.0001.110322T0844Z-110323T2100Z/ /O.NEW.KDLH.SC.Y.0007.110323T2100Z-110324T1200Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 344 AM CDT TUE MAR 22 2011 ...GALE WARNING IN EFFECT UNTIL 4 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS AND SEAS: NORTHEAST WINDS TO 30 KT THIS MORNING WILL INCREASE TO GALE FORCE WINDS OF 35 TO 40 KT THIS AFTERNOON AND EVENING. SOME GUSTS TO 50 KT WILL BE POSSIBLE TONIGHT. WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 30 KT. SEAS WILL BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-221700- /O.EXT.KDLH.SC.Y.0006.000000T0000Z-110324T1200Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 344 AM CDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30 KT. GUSTS OF 30 TO 40 KTS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND TONIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY...MAINLY WEDNESDAY AND WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MELDE
6 follow-up statements
805 WHUS73 KDLH 221436 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 936 AM CDT TUE MAR 22 2011 LSZ144-145-222245- /O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/ /O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1200Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 936 AM CDT TUE MAR 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY...AND A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM CDT THURSDAY FOR THE HEAD OF THE LAKE. * WINDS AND SEAS: NORTHEAST WINDS TO 30 KT THIS MORNING WILL INCREASE TO GALE FORCE WINDS OF 35 TO 40 KT THIS AFTERNOON AND EVENING. SOME GUSTS TO 50 KT WILL BE POSSIBLE TONIGHT. WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 30 KT. SEAS WILL BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-222245- /O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1200Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 936 AM CDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY FOR THE MINNESOTA AND WISCONSIN NEARSHORE WATERS. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30 KT. GUSTS OF 30 TO 40 KTS WILL BE POSSIBLE...ESPECIALLY THIS AFTERNOON AND TONIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 04
874 WHUS73 KDLH 222030 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 330 PM CDT TUE MAR 22 2011 LSZ144-145-230430- /O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/ /O.EXT.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 330 PM CDT TUE MAR 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM CDT THURSDAY...AND A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY FOR THE HEAD OF THE LAKE. * WINDS AND SEAS: NORTHEAST WINDS TO 30 KT THIS AFTERNOON WILL INCREASE TO GALE FORCE WINDS OF 35 TO 40 KT THIS EVENING. SOME GUSTS TO 50 KT ARE LIKELY OVERNIGHT. WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 30 KT. SEAS WILL BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-230430- /O.EXT.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 330 PM CDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30 KT. GUSTS AS HIGH AS 45 KTS ARE POSSIBLE...ESPECIALLY OVERNIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
470 WHUS73 KDLH 230341 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1041 PM CDT TUE MAR 22 2011 LSZ144-145-231145- /O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/ /O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 1041 PM CDT TUE MAR 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 10 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST GALES OF 35 TO 40 KT THIS EVENING WILL GUST TO 50 KT. WINDS WILL GRADUALLY SUBSIDE ON WEDNESDAY...BUT STILL REMAIN UP TO 30 KT. SEAS WILL BUILD TO 12 TO 16 FT TONIGHT. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-231145- /O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1041 PM CDT TUE MAR 22 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS INCREASING TO 30 KT. GUSTS AS HIGH AS 45 KTS ARE POSSIBLE...ESPECIALLY OVERNIGHT. ROUGH SEAS AS HIGH AS 14 FEET BY LATE TUESDAY NIGHT AND EARLY WEDNESDAY. OCCASIONAL FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
212 WHUS73 KDLH 230905 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 405 AM CDT WED MAR 23 2011 LSZ144-145-231715- /O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/ /O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 405 AM CDT WED MAR 23 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY. * WINDS AND SEAS: EAST GALES OF 40 KNOTS WITH GUSTS TO 50 KNOTS WILL GRADUALLY SUBSIDE TODAY...BUT STILL REMAIN UP TO 30 KNOTS. SEAS WILL BE FROM TO 12 TO 16 FT. FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-231715- /O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 405 AM CDT WED MAR 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS OF 30 KNOTS...WITH GUSTS TO 40 KNOTS...WILL GRADUALLY SUBSIDE TODAY. ROUGH SEAS AS HIGH AS 14 FEET AND OCCASIONAL FREEZING SPRAY ARE ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
298 WHUS73 KDLH 231500 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1000 AM CDT WED MAR 23 2011 LSZ144-145-232300- /O.CON.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/ /O.CON.KDLH.SC.Y.0007.110323T2100Z-110324T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 1000 AM CDT WED MAR 23 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM CDT THURSDAY. * WINDS AND SEAS: SUSTAINED EAST GALES OF 40 KNOTS WITH GUSTS TO 50 KNOTS WILL GRADUALLY SUBSIDE TODAY...BUT STILL REMAIN UP TO 30 KNOTS INTO THE EVENING. SEAS WILL RANGE FROM UP TO 8 TO 11 FEET. FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-232300- /O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 1000 AM CDT WED MAR 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS OF 30 KNOTS...WITH OCCASIONAL GALE FORCE GUSTS TO 35 KNOTS...WILL GRADUALLY SUBSIDE LATER TODAY. ROUGH SEAS AS HIGH AS 9 FEET AND OCCASIONAL FREEZING SPRAY ARE ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
350 WHUS73 KDLH 231956 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 256 PM CDT WED MAR 23 2011 LSZ144-145-241100- /O.CAN.KDLH.GL.W.0001.000000T0000Z-110323T2100Z/ /O.EXT.KDLH.SC.Y.0007.110323T1956Z-110324T1500Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 256 PM CDT WED MAR 23 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS AND SEAS: SUSTAINED NORTHEAST WINDS 20 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS...AND OCCASIONAL GALE FORCE GUSTS UP TO 35 KNOTS EARLY THIS EVENING WILL GRADUALLY SUBSIDE THROUGH THE OVERNIGHT. WINDS WILL BECOME NORTH 15 TO 25 KNOTS BY THURSDAY MORNING. SEAS 5 TO 7 FEET TONIGHT WILL SUBSIDE TO 3 TO 5 FEET BY THURSDAY MORNING. FREEZING SPRAY IS ALSO LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LSZ121-140>143-146>148-241100- /O.CON.KDLH.SC.Y.0006.000000T0000Z-110324T1500Z/ BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 256 PM CDT WED MAR 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THURSDAY. * WINDS AND SEAS: NORTHEAST WINDS 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO 30 KNOTS...WILL GRADUALLY SUBSIDE THROUGH THE OVERNIGHT...AND BECOME NORTH 15 TO 25 KT BY THURSDAY MORNING. SEAS AS HIGH AS 6 FEET AND OCCASIONAL FREEZING SPRAY ARE ALSO LIKELY TONIGHT. WAVE HEIGHTS WILL DIMINISH TO 2 TO 4 FEET BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this gale warning went out at Mar 21, 11:56 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 21, 11:56 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1156 PM CDT MON MAR 21 2011
.AVIATION...06Z TAF ISSUANCE...
LOW VFR/HIGH MVFR CLOUD BASES ARE COVERING MOST OF THE CWA AT
THIS TIME.. EXCEPT BASES LOWERING INTO LOW MVFR/HIGH IFR ALONG
PARTS OF NORTH SHORE. FCST TRICK AT KDLH AS CEILINGS CONTINUE TO
LOWER AS SFC/85H WIND ALIGNS MORE UNIFORMLY FROM LAKE SUPERIOR.
INTRODUCED SOME LIGHT SNOW OVERNIGHT AS INDICATED BY LATEST MESO
SCALE MDLS. ELSEWHERE..CONDITIONS SHOULD DETERIORATE MID MORNING
FROM KBRD/KHYR NORTH TOWARDS KDLH. KHIB/KINL FARE ENOUGH NORTH TO
KEEP MVFR CEILINGS FOR MOST OF EVENT. SRN TERMINALS WILL SUFFER
WORST CONDITIONS AS IFR AND LOWER BECOME PREVAILING BY MID
AFTERNOON INTO WEDNESDAY.
&&
.PREV DISCUSSION... /ISSUED 1132 PM CDT MON MAR 21 2011/
UPDATE...EARLY SPRING STORM STILL ON TRACK. ONE AREA OF CONCERN IS
NORTH SHORE SNOW AHEAD OF SYSTEM. VISIBILITY IS LOWERING NEAR
KBFW/KTWM AND REPORT FROM WOLF RIDGE OF LIGHT SNOW AS OF MID EVENING.
RUC13 925/85H ARE SHOWING LESSENING OF SHEAR IN THIS LAYER...PERHAPS
ALLOWING MORE ORGANIZATION TO MOISTURE PLUMES. NOT REALLY COLD
ENOUGH FOR LAKE EFFECT SNOW BUT TERRAIN LIFT OF MOIST AIR
GENERATING SNOW. LATEST NAM12 AND SREF HAVE BEEN FCSTING THIS
AREA OF PRECIP TO CONTINUE OVERNIGHT. HAVE ADDED POPS AND SOME
LIGHT ACCUM THRU 12Z. MAY NEED ADDITIONAL POPS/QPF IF THIS AREA
INCREASES. OTHER AREA OF ADJUSTMENT WAS TO SLOW DOWN APPROACHING
SHIELD OF PRECIP FROM SOUTH ASSOCIATED WITH SYNOPTIC SCALE LIFT.
ALTHOUGH DID NOT WANT TO DROP WARNING FROM BORDERLAND SINCE IT WAS
ISSUED THIS AFTERNOON...TRENDS SUGGEST MAY NEED TO REPLACE WITH AN
ADVISORY AS AMOUNTS WILL BE QUITE LIGHT ACROSS MOST OF NRN KOOCH/NRN
ST LOUIS/NRN LAKE/NRN COOK COUNTIES. AT THIS TIME STILL SOME POSSIBILITY
OF MARGINALLY MEETING CRITERIA OVER SRN EDGE OF KOOCH COUNTY.
PREV DISCUSSION... /ISSUED 744 PM CDT MON MAR 21 2011/
AVIATION...00Z TAF ISSUANCE...
LARGE AREA OF VFR/MVFR CEILINGS ACROSS CWA EARLY THIS EVENING.
LATEST RUC13 INDICATES WINDS JUST ABOVE SFC HAVE SHIFTED INTO NE
ACROSS LAKE SUPERIOR. COND PRESS DEFICITS ARE FCST TO LOWER
OVERNIGHT SO WILL NEED TO WATCH KDLH CAREFULLY FOR LOWER CEILINGS
THAN CURRENTLY FCST. OTHERWISE WIDESPREAD PRECIP EVENT STILL ON
TRACK. SHOULD SEE CEILINGS LOWERING TO IFR AND BELOW BY MIDDAY AT
KBRD/KHYR...KDLH EARLY AFTERNOON. FARTHER NORTH...BATTLE BETWEEN
LOW LEVEL DRY AIR MAKES THE FCST MORE CHALLENGING. WILL KEEP MVFR
AT THIS POINT. CONDITIONS SHOULD DETERIORATE SIGNIFICANTLY AT
KHYR/KDLH/KBRD LATE TUESDAY AND TUESDAY NIGHT.
PREV DISCUSSION... /ISSUED 435 PM CDT MON MAR 21 2011/
DISCUSSION...THE MAIN FORECAST CONCERN FOR THE SHORT TERM
CONTINUES TO DEAL WITH LATE WINTER STORM EXPECTED TO AFFECT THE
NORTHLAND LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. MODELS ARE IN
FAIRLY GOOD AGREEMENT ON TIMING AND AMOUNTS OF PRECIP/SNOW
ASSOCIATED WITH THE STORM SYSTEM...ALTHOUGH THE GFS SEEMS TO BE AN
OUTLIER IN BRINGING THE PRECIP IN TOO QUICKLY AND TAKING IT TOO
FAR NORTH. OTHERWISE THE CONSENSUS IS TO HAVE A BAND OF HEAVY
PRECIP DEVELOP ACROSS SRN WI/MN THIS EVENING THEN SPREAD NWD
OVERNIGHT...REACHING OUR SRN ZONES BY TUESDAY MORNING. THERMAL
PROFILES SUGGEST THAT THE PRECIP WILL START OUT AS A WINTRY MIX
OF RAIN/FREEZING RAIN...SLEET AND SNOW ACROSS OUR SRN ZONES WHICH
WILL PERSIST THROUGH TUESDAY AFTERNOON.
THE PRECIP SHIELD WILL CONTINUE TO TRACK NWD AND OVERSPREAD MOST
OF OUR CWA BY TUESDAY EVENING. FARTHER NORTH...GENERALLY NORTH OF
A LINE FROM PINE RIVER TO MOOSE LAKE TO PARK FALLS WI...THE
PRECIPITATION SHOULD FALL MAINLY IN THE FORM OF SNOW...ALTHOUGH
SLEET/FZRA COULD MIX IN AT TIMES TUESDAY. THE PRECIP SHOULD CHANGE
OVER TO ALL SNOW AND BECOME HEAVY AT TIMES TUESDAY NIGHT...WITH
SNOWFALL RATES OF INCH/HOUR POSSIBLE WITHIN THE HEAVIEST
SNOWBANDS. STRONG NORTHEAST WINDS ARE ALSO EXPECTED...ESPECIALLY
ALONG THE LAKE SUPERIOR SHORELINE WITH WIND SPEEDS OF 25 TO 40 MPH
EXPECTED. THE COMBINATION OF HEAVY SNOW AND BLOWING SNOW WILL
LIKELY RESULT IN BLIZZARD CONDITIONS FOR THE TWIN PORTS REGION
INCLUDING THE TWO HARBORS AREA.
THE SNOW WILL BEGIN TO WIND DOWN ON WEDNESDAY...BUT ADDITIONAL SNOW
ACCUMULATION IS EXPECTED. SNOWFALL TOTALS ARE EXPECTED TO RANGE
FROM 10 TO 16 INCHES ACROSS MUCH OF THE NORTHLAND...WITH LESSER
AMOUNTS ACROSS THE BORDER REGION INCLUDING MUCH OF COOK COUNTY.
ICE ACCUMULATIONS ACROSS OUR SRN ZONES SHOULD BE LIGHT...GENERALLY
AROUND A TENTH OF AN INCH OR LESS. THE STEADY ACCUMULATING SNOW
WILL TAPER OFF QUICKLY TO SCATTERED SNOW SHOWERS AND FLURRIES
WEDNESDAY NIGHT.
EXTENDED...
HIGH PRESS WILL GENERALLY KEEP THE AREA DRY THRU THE PD...WITH A
COUPLE OF EXCEPTIONS. FRI NITE COULD SEE A SMALL CHC OF LES ALG
THE ASHLAND/IRON CO LAKESHORE. WE ALSO INTRODUCED SLGT POPS SAT
NITE/SUN OVR OUR SRN ZONES TO ACCOUNT FOR A LOW PRESS SYSTEM
DEPICTED BY THE MODELS MOVG ACRS THE MID MISS VLY...THEN UP THE OH
VLY. THERE IS A LOT OF UNCERTAINTY WITH THIS SYSTEM...WITH THE GFS
BEING THE MOST DEVELOPED AND FARTHEST N. SLGT POPS SEEM PRUDENT
FOR NOW...BUT ADJUSTMENTS WILL PRBLY HAVE TO BE MADE AS WE GET
CLOSER IN TIME.
AVIATION.../18Z TAF ISSUANCE/
LTL CHG IN FCST REASONING. SEE DISC BLO. GENERALLY IFR/MVFR CONDS
THRU THE PD...DECREASING TO LIFR/VLIFR AFT CURRENT TAF PD AS WINT
STORM BEGINS TO INTENSIFY TUE EVE...CONTINUING INTO WED MRNG.
&&
.POINT TEMPS/POPS...
DLH 41 27 28 20 / 20 20 70 100
INL 40 25 30 13 / 20 10 40 60
BRD 41 31 33 23 / 20 50 100 100
HYR 42 32 35 24 / 20 40 90 100
ASX 41 29 34 24 / 20 20 70 100
&&
.DLH WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WARNING FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY FOR
MNZ033-034-036-038.
WINTER STORM WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
MNZ010>012-018-019-021-025-026-035.
BLIZZARD WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
MNZ020-037.
WI...WINTER STORM WARNING FROM 7 AM TUESDAY TO 7 PM CDT WEDNESDAY FOR
WIZ006>009.
WINTER STORM WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
WIZ002>004.
BLIZZARD WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
WIZ001.
LS...SMALL CRAFT ADVISORY UNTIL 7 PM CDT WEDNESDAY FOR LSZ121-140>148.
&&
AVIATION...CANNONHazardous weather outlook, Mar 21, 7:07 PM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 707 PM CDT MON MAR 21 2011 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-221030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 707 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW AND SOME FREEZING RAIN IS POSSIBLE LATE TONIGHT FROM THE BRAINERD LAKES REGION EAST INTO THE LOWER ST CROIX VALLEY. LIGHT SNOW MAY DEVELOP ALONG THE NORTH SHORE OF LAKE SUPERIOR AS INCREASING MOISTURE FROM THE LAKE IS LIFTED BY THE ELEVATED TERRAIN JUST INLAND IN SOUTHERN LAKE AND COOK COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN INTENSIFYING STORM SYSTEM WILL AFFECT THE NORTHLAND TUESDAY INTO WEDNESDAY...WITH SNOW EXPANDING NORTH THROUGH NORTHERN MINNESOTA AND NORTHERN WISCONSIN TUESDAY. PRECIPITATION MAY BEGIN AS MIXED SLEET...FREEZING RAIN...AND SNOW ACROSS THE SOUTHERN PART OF THE REGION. BY LATE TUESDAY...THE SNOW WILL BECOME HEAVY AT TIMES...AND CONTINUE TUESDAY NIGHT. SNOW ACCUMULATIONS WILL BE HEAVIEST SOUTH OF A LINE FROM WALKER TO SILVER BAY...INCLUDING ALL OF NORTHWEST WISCONSIN. IN ADDITION TO THE HEAVY SNOW...STRONG AND GUSTY WINDS ARE EXPECTED...ESPECIALLY AROUND LAKE SUPERIOR. THE COMBINATION OF THE WIND AND SNOW WILL CREATE DANGEROUS CONDITIONS. A WINTER STORM WARNING IS IN EFFECT FOR THE NORTHLAND...WITH A BLIZZARD WARNING FOR SOUTHERN SAINT LOUIS...CARLTON...DOUGLAS...AND SOUTHERN LAKE COUNTIES. THE SNOW SHOULD DIMINISH IN INTENSITY BY WEDNESDAY AFTERNOON. PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE FOR ADDITIONAL INFORMATION OR UPDATES TO THE FORECAST. .SPOTTER INFORMATION STATEMENT... FREQUENT SNOW REPORTS FROM OUR SNOW SPOTTER NETWORK WILL BE GREATLY APPRECIATED TUESDAY AND WEDNESDAY. LSZ121-140>148-221030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 707 PM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT NORTHEAST WINDS WILL INCREASE TONIGHT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE ENTIRE NEAR SHORE WATERS AFTER MIDNIGHT. PLEASE REFER TO THE LATEST MARINE MESSAGE FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG EAST TO NORTHEAST WINDS WILL CONTINUE TUESDAY INTO WEDNESDAY...WITH GALE FORCE GUSTS LIKELY. HIGH WAVES WILL DEVELOP. SMALL CRAFT ADVISORIES MAY BE UPGRADED TO GALE WARNINGS BY TUESDAY AFTERNOON. PLEASE REFER TO THE LATEST MARINE MESSAGE FOR ADDITIONAL INFORMATION. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:44 AM CDT | Small Craft Advisory | DLH | 48 hr | |
| Mar 22, 4:39 AM CDT | Winter Weather Advisory | DLH | Cook, Itasca, Koochiching, Lake, Saint Louis | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.